Skip to Content

My 27 yr old daughter takes prozak, vistaril, wellbutrin, and trazadone , is this a safe ?

Responses (5)

LaurieShay 11 Jun 2014

Yes, this is an appropriate combination if it is addressing her symptoms. If she suffers from anxiety/ depression and insomnia, she is being treated correctly.

WildcatVet 11 Jun 2014

Hi, vmarie! This is a link to a drug interactions report for you. There could be some very rare complications if not taken as directed under a doctor's supervision. Many (most?) of us take similar combinations and we do just fine.
Best wishes to you and your daughter! WCV

https://www.drugs.com/interactions-check.php?drug_list=2228-0,1115-648,1303-775,440-203

WildcatVet 12 Jun 2014

V, serotonin and dopamine are two of the brain's neurotransmitters which greatly affect mood. Prozac is an SSRI class antidepressant which primarily affects serotonin and Wellbutrin is an atypical antidepressant which affects dopamine.
Combining the two drugs *covers all bases* (or at least more of them).

ehh80 11 Jun 2014

I am a little shocked the wellbutrin is in there, there really is no need with the other two. Prozac is usually stimulating (day time) while trazadone is calming (night time), so the 2 are commonly used together & I myself (33 yrs old) have been on that combo before. Vistaril is a VERY safe medicine, it is a class of antihistamine and is common for additional anxiety attacks. I would say this is a very normal combo except I see no place for the Wellbutrin being in there at all... it is such a weak antidepressant anyway but with many side effects... I don't see the point.

Anonymous 15 Jun 2014

I have been seeing the most respected dr in bham and I was on the exact same meds and felt 100 percent better. Not knowing the dosage or more details such as is it working I would trust the dr and if you have concerns a pharmacist over the phone has always helped me w medication interactions and side effects. Best wishes you sound like you are an incredible mom your daughter is blessed to have such support:)

Pigletsmama 15 Jun 2014

Hi. Many dr's combine Prozac (an SSRI-that increases serotonin, and helps with anxiety and depression), with Wellbutrin (that affects dopamine, and helps with depression and not anxiety. The reason for this is usually because Prozac decreases libido, and Wellbutrin is thought to increase libido, or at least cancel out the low orno libido side effect of Prozac. Trazadone is an old anti-depressant (Desyrel) that was proved not very effective for depression, but it's side effect (sedation), is used for those with insomnia. A trial of Vistaril is often used for anxiety and panic. I have been on all these meds and combination of meds (except Wellbutrin) for severe panic disorder/agoraphobia, generalized anxiety d/o, and insomnia. So except for Wellbutrin, my experience has been very successful. Prozac really worked well for me, but everyone is different. It would be helpful to know what your daughters symptoms/diagnoses are. Sounds safe to me.

jaminhealth 17 Jun 2014

SO MANY drugs, the body doesn't know if it's coming or going... as I see it.

Thank goodness I've worked long and hard to work with alternatives for my issues...

Back in my early 50's, I took a cocktail of A/D's for 10 some yrs and my GUT told me a long time it was a sluggish THYROID... some docs... grrrrrrrr

Got on Armour in 2002 and that 10 yr depression lifted, never again another A/D... I'm a huge fan of alternatives and getting to the root of it. Integrative MD's are the way to go. j

Drugs.com free discount card

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar Questions